Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 13, 2005, 9:59 PM EST for Grainger County, Hamblen County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2005, 9:59 PM EST (02:59 UTC)
- Expired
- Mar 13, 2005, 10:30 PM EST
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Grainger County, TN, Hamblen County, TN
The radar
The Knoxville radar (KMRX), 12 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 140300
SVRMRX
TNC057-063-140330-
/O.NEW.KMRX.SV.W.0007.050314T0259Z-050314T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
959 PM EST SUN MAR 13 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GRAINGER COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF RUTLEDGE
HAMBLEN COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF MORRISTOWN
* UNTIL 1030 PM EST
* AT 953 PM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RUTLEDGE...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISTOWN AND 7 MILES SOUTH OF BEAN STATION BY 1010 PM EST
RUSSELLVILLE BY 1015 PM EST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3629 8361 3616 8357 3614 8323 3618 8314
3625 8308 3634 8317 3629 8325 3638 8328
$$
TG1 follow-up statement
000
WWUS54 KMRX 140324
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1022 PM EST SUN MAR 13 2005
TNC057-140332-
/O.CAN.KMRX.SV.W.0007.000000T0000Z-050314T0330Z/
GRAINGER TN-
1022 PM EST SUN MAR 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR GRAINGER COUNTY IS
CANCELED...
THE SEVERE STORM HAD MOVED EAST OUT OF GRAINGER COUNTY...ALLOWING
THE WARNING TO BE CANCELED FOR GRAINGER COUNTY.
LAT...LON 3629 8326 3616 8323 3614 8324 3618 8314
3626 8307 3634 8318 3629 8326 3634 8318
$$
TNC063-140330-
/O.CON.KMRX.SV.W.0007.000000T0000Z-050314T0330Z/
HAMBLEN TN-
1022 PM EST SUN MAR 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM EST FOR
EASTERN HAMBLEN COUNTY...
THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL
IN MORRISTOWN AROUND 1005 PM EST. THIS STORM WAS LOCATED NEAR
RUSSELLVILLE AROUND 1015 PM EST...OR ABOUT 7 MILES EAST OF
MORRISTOWN...MOVING EAST AT 45 MPH.
LAT...LON 3629 8326 3616 8323 3614 8324 3618 8314
3626 8307 3634 8318 3629 8326 3634 8318
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:50 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 13, 8:50 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 850 PM EST SUN MAR 13 2005 .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS PUSHING THROUGH CWA. COVERAGE SHOULD CONTINUE TO INCREASE THE REST OF TONIGHT AS FRONT MOVES THROUGH THE AREA...WILL GO WITH LIKELY POPS IN ALL ZONES...NOT CONFIDENT ENOUGH ON COVERAGE TO GO WITH CATEGORICAL POPS. THUNDER SHOULD END SHORTLY SO WILL NOT MENTION IN UPDATED ZONES. THICKNESSES INDICATING COLD AREA MOVING IN THE SOUTHWEST VA AND THE MOUNTAINS LATER TONIGHT...SO WILL KEEP LIKELY/SCATTERED SNOW SHOWERS IN THE NORTH...NOT EXPECTING MORE THAN AN INCH WITH MOISTURE DECREASING BY THE TIME THE COLD AIR GETS THERE. WILL LOWER OVERNIGHT LOW TEMPERATURES A BIT IN ALL ZONES WITH SOME COLDER AIR ADVECTING IN. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GH
Hazardous weather outlook, Mar 13, 5:02 AM EST, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EST SUN MAR 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EST (402 AM CST) SUN MAR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA .DAY ONE (TODAY AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 9:18 PM EST | Severe Thunderstorm Warning | MRX | Knox | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.